Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 72, NWS Atlanta, GA

February 17, 2025Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 17, 2025, 7:31 AM EST for Floyd County, Georgia. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Feb 17, 2025, 7:31 AM EST (12:31 UTC)
Expired
Feb 18, 2025, 4:16 AM EST
In force
21 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 22.75 ft at Feb 17, 2025, 1:00 AM EST.

actionminormoderate20253002/1702/1802/19
Action stage
21 ft
Minor stage
24 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

694 
WGUS42 KFFC 171231
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
731 AM EST Mon Feb 17 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Coosa River at Mayo's Bar near Rome affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC115-180045-
/O.NEW.KFFC.FL.W.0072.250217T1231Z-000000T0000Z/
/RMBG1.1.ER.000000T0000Z.250215T1330Z.000000T0000Z.NO/
731 AM EST Mon Feb 17 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River at Mayo's Bar near Rome.

* WHEN...From this morning until further notice.

* IMPACTS...At 26.0 feet, Minor flooding continues in the 
  woodlands...fields and pastures along the river upstream and 
  downstream from the gage on the old Lock and Dam behind the 
  Trading Post. The boat ramp will be completely under water at Lock 
  and Dam park.

* ADDITIONAL DETAILS...
  - At 7:00 AM EST Monday the stage was 27.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:00 AM EST Monday was 27.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    27.2 feet on 03/26/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
2 follow-up statements
385 
WGUS82 KFFC 172132
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
432 PM EST Mon Feb 17 2025

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River at Mayo's Bar near Rome affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC115-181215-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.000000T0000Z.250215T1330Z.000000T0000Z.NO/
432 PM EST Mon Feb 17 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River at Mayo's Bar near Rome.

* WHEN...Until further notice.

* IMPACTS...At 26 feet, Minor flooding continues in the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be completely under water at Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 3:45 PM EST Monday the stage was 27.2 feet and steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
944 
WGUS82 KFFC 180916
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
416 AM EST Tue Feb 18 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Coosa River at Mayo's Bar near Rome affecting Floyd County.

GAC115-181030-
/O.CAN.KFFC.FL.W.0072.000000T0000Z-250218T0916Z/
/RMBG1.1.ER.000000T0000Z.250215T1330Z.000000T0000Z.NO/
416 AM EST Tue Feb 18 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Coosa River at Mayo's Bar near Rome.

* ADDITIONAL DETAILS...
  - At 3:45 AM EST Tuesday the stage was 22.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:45 AM EST Tuesday was 22.5 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 6:22 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 17, 6:22 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
622 AM EST Mon Feb 17 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 328 AM EST Mon Feb 17 2025

 - Dry weather and slightly below average temperatures will
   continue in Georgia through Tuesday.

Today & Tuesday:

A strong (near 1050 mb) surface high centered over central Canada
will nose its way into the Southeast today and Tuesday. Pressure
gradients between the high and yesterday's storm system (now over
Nova Scotia) will keep the northwest surface winds going today.
Gusts near 20 mph this morning will give way to lighter winds this
afternoon as the gradient weakens. The northwest winds will produce
CAA and bring lower surface dewpoints to Georgia, leading to below
average (by 6 to 12 degrees) temperatures and lower humidity (25 to
35%). High temperatures this afternoon will range from the 40s in
northwest Georgia to the mid 50s in central Georgia under ample
sunshine.

Calm winds and below freezing temperatures tonight should give way
to more quiet weather on Tuesday. High pressure will be in firm
control at the surface producing light winds (5 mph or less) Tuesday
afternoon. This will cut off the CAA and allow temperatures to warm
by 5 to 9 degrees compared today. Sunshine won't be as plentiful do
to zonal flow above 500 mb advecting in high cloud cover from the
west.

Albright

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 328 AM EST Mon Feb 17 2025

On Wednesday, the merger of a northern stream shortwave rotating
from the ArkLaTex to the Mississippi River Valley and a southern
stream shortwave over the northern Gulf is expected to develop a
surface low just south of the central Gulf Coast. As the low moves
east, precipitation is expected to spread northward over the area
over a warm front extending eastward from the low. With the warm
front remaining south of the forecast area, colder air is forecast
to remain in place across portions of north Georgia instead of being
scoured out by warm air advection. With temperatures in the low to
mid 30s in the far northern tier on Tuesday night into Wednesday
morning, light snow or a rain/snow mix will be possible in these
locations at the onset of precipitation. By the late morning into
the early afternoon, these locations will likely warm into the 40s,
with precipitation transitioning to all rain across the forecast
area. Rainfall totals in association with this system will range
from nearly 0.25" in far north Georgia to 1" in south-central
Georgia (in the closest vicinity to the surface low). Wraparound
moisture on the back side of the low could produce additional light
flurries in far north Georgia late Wednesday night into early
Thursday morning. At this time, it appears that any wintry
precipitation associated with this storm system will be confined to
the far northern tier, with snowfall accumulations of less than
0.5". Latest NBM probabilistic guidance backs this up, with a 10% or
less chance of 24 hour snowfall totals exceeding 1" in extreme north
Georgia.

Once this system exits the region to the northeast, cold air
advection will bring frigid conditions back to the forecast area.
Low temperatures on Thursday morning will drop into the low 20s and
teens along and north of the I-85 corridor and int the mid 20s to
low 30s to the south. High temperatures on Thursday will struggle to
get above freezing in the far northern tier, and only reach into the
upper 30s and 40s elsewhere across the forecast area. A strong
surface high will work its way southeastward through the Great
Plains towards the Southeast CONUS on Thursday into Friday. The
influence of this high will keep weather conditions dry and benign
and dry through the end of the work week and into the weekend. It
appears that Friday morning will be the coldest morning of the long
term period, with lows ranging from the teens in far north Georgia
to the mid 20s in south-central Georgia. These temperatures will be
between 12-16 degrees below daily averages. Furthermore, locations
in north Georgia could see wind chills in the single digits. Be sure
to protect the 4 Ps - people, pets, pipes, and plants - from the
cold weather!

After this point, a gradual warming trend will begin underneath the
surface high, with both lows and highs increasing by a few degrees
each day through the end of the period. The high will gradually
shift eastward towards the Atlantic over the weekend. As it pertains
to a potential next system, guidance remains inconsistent both
between members and between runs with respect to the development of
surface low over the central Gulf. This low could spread showers
into portions of central Georgia late Saturday into Sunday, though
chances and rainfall amounts will depend on the track of the low and
how much moisture is available on the north side.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 617 AM EST Mon Feb 17 2025

Ceilings in the 2,800 to 3,500 ft AGL range will remain possible
in far northwest Georgia through 15Z today. From 15Z today to 18Z
Tuesday, unrestricted visibility and ceilings AOA 20,000 ft AGL
area expected for all of north and central Georgia. Northwest
winds will continue through 06Z Tuesday, then light and variable
winds are favored. Occasional gusts in the 20 to 25 mph range may
occur before 20Z today.

//ATL Confidence...12Z Update...
High confidence in all elements of the KATL TAF.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  30  55  35 /   0   0   0  30
Atlanta         48  31  54  38 /   0   0   0  50
Blairsville     45  25  52  31 /   0   0   0  30
Cartersville    47  26  54  34 /   0   0   0  50
Columbus        53  31  59  41 /   0   0   0  60
Gainesville     50  31  54  36 /   0   0   0  40
Macon           53  31  58  40 /   0   0   0  50
Rome            47  26  54  34 /   0   0   0  50
Peachtree City  49  28  55  37 /   0   0   0  50
Vidalia         55  34  62  45 /   0   0   0  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Albright
LONG TERM....King
AVIATION...Albright
Hazardous weather outlook, Feb 17, 3:42 AM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
342 AM EST Mon Feb 17 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
342 AM EST Mon Feb 17 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A light rain snow mix may occur in the mountains of north Georgia
Wednesday. Any accumulations should be limited to a half inch or
less.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.